Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does Alcohol Cause Problems?
Aug 14, 2001

My lover has recently started drinking heavily - sometimes as much as a six pack a night, if not more. I am worried that the alcohol will not allow his HIV medications to work properly. Also, when he does drink, he eats so little, and really does not take care of himself. Right now, he is drinking to hide from the emotional and physical pain he is having. What can I do for him, and are my concerns justified?

Response from Dr. Henry

Alcohol can cause numerous health problems in this setting. Use of alcohol can lead to increased rates of unsafe sex which can lead to acquisition of additional strains of HIV or other infectious processes. Excess use of alcohol can also contribute to decreased adherence to taking HIV medications. Alcohol can also damage the liver and/or pancreas. Persons co-infected with hepatitic C are particularly susceptible to liver damage when alcohol is consumed excessively. As assessment of his alcohol use by his MD and/or chemical dependency/mental health worker would be a good idea in this setting. KH



Previous
swollen submandibular glands
Next
Info on new-fill?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement